CSN Login
Members Online: 9

Post tx leg/body pain from drug withdrawls?

cureitall66's picture
cureitall66
Posts: 797
Joined: Aug 2012

Finally were told the leg pain and overall body aches after tx are being caused by the narcatic withdrawls? He has come off his fentayl patches and Dillaudid in the last month and started feeling more pain. He was then given Vicodin to help. It helps take away the pain and as soon as it wears off, the pain is back in high gear...almost unbearable. Called the tx hospital and they said to stop the Vicodin and take tylenol (500) and/or Aleve and that the next 72 hours will be really rough. They also mentioned to increase exercise. This is all apparently from the narcatics blocking the nerves and now trying to come off is becoming a challenge.

Anyone with similiar challenge? Could use some tips or just simply let us know if you experienced this. Hoping we get through this fairly quick. Just got our NED the other day....and looking foward to feeling better with it.

~C

ditto1
Posts: 628
Joined: Mar 2012

into body pain from withdrawls sure many will have a reply, however congrats on NED

KTeacher
Posts: 786
Joined: Jan 2011

I wish I could be of more help on the pain.  I was on different pain meds and have only been cutting down on meds for the last week.  I seem to be getting more one sided headaches but attribute it to just finishing rads, burn and swelling.  Stay in touch with your medical people, I don't think that we should have to be in alot of pain, maybe slowing down on the cutback.

longtermsurvivor's picture
longtermsurvivor
Posts: 1723
Joined: Mar 2010

but it may take longer than 72 hours to resolve.  And he may need more support than just reassurance.  I agree that maintaining close contact is important, especially if this goes on much longer.  There have been others similarly effected who have posted from time to time about this.  Keep the faith.  Nothing worse than this is likely at all, so this will all come out ok in the end.

 

Pat

jcortney's picture
jcortney
Posts: 371
Joined: Sep 2012

Did they not bring him down slowly from the fentayl patches?

J.

cureitall66's picture
cureitall66
Posts: 797
Joined: Aug 2012

J,

Yes, they have been slowly lowering his dosages, but with that was still a lot of pain. They still continued to lower it though. Then last few weeks he was taken right off of the Dillaudid and patches. With that being done, he was still in pain...mostly legs. They told him to take the Vicodin as needed, but he seemed to be needing it more than he should. So, now they say NO vicodin and to stick with the Aleve or Tylenol 500. My understanding is this is drug withdrawl and he needs to tough it out for the next 72 hours and then the pain should be lifted. We are in our first 24 hrs....it's tough! They say some people have worse time than others with withdrawls. Wow..this is quite a challenge, let me tell you.  

NJShore's picture
NJShore
Posts: 410
Joined: Nov 2012

C,

Dan stopped the Fentanyl a bit fast.. had been on it since December (12 mcg) in January, increased to 37 mcgs and then the last week of Feb, went to 25 mcgs for 2 days and then just refused to put on another patch. That was over a week ago. The doctor after 2 nights gave him sleeping pills to take one every couple of nights.. He has only slept maybe 4 hours on the nights where he's tried the sleeping pill. Otherwise wide awake. No pain except for the mouth pain - but that is treatment related. A few times I have given Dan 4, 200 mg motrin ib's when he gets really wired. Otherwise he's doing well.

It might be coincidental, but when he couldn't sleep, I sent him on a walk around the block (1/3 mile) every day to try to help him 'get' tired and wear himself out.

Wish I could help.. This has to be a rough week for you two.. and you've been through so much.

Keep us posted!

Kari

katenorwood
Posts: 1738
Joined: May 2012

Hello,

Yes definately congrads on the NED !  I'm a bit worried on the pain issues.  I know from other posts there might be concerns with this for him.  I still advocate for pain management proffessionals for issues with pain for anyone with on going pain caused from tx's or nerve damage.  Please if your doctors agree check into it !  They know their stuff, seriously.  Thinking of you both !   Katie

Pumakitty's picture
Pumakitty
Posts: 651
Joined: Mar 2010

I understand about the withdrawl.  Dad had more confusion, but there was a lot of pain.  I think it will take longer then 72 hours.  Dad got patches that were bad so he had to wait a month before insurance would cover a new box of pain patches.  He had symptoms for about the whole time.  Hang in there it will get better. 

 

Happy to hear about the NED.  Hope he feels better soon.

Kathy

cureitall66's picture
cureitall66
Posts: 797
Joined: Aug 2012

Thank you all for your comments and advice. Will give an update as soon as we see the pain is lifted....and know for sure it was do to the drugs. Laughing

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network